Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 31, 2011, 8:52 PM EDT for Huron County, Sanilac County, Tuscola County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2011, 8:52 PM EDT (00:52 UTC)
- Expired
- May 31, 2011, 9:35 PM EDT
- In force
- 43 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Huron County, MI, Sanilac County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 87 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 3:33 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2563 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS53 KDTX 010052
SVRDTX
MIC063-151-157-010145-
/O.NEW.KDTX.SV.W.0031.110601T0052Z-110601T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
852 PM EDT TUE MAY 31 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HURON COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN SANILAC COUNTY IN SOUTHEAST MICHIGAN...
TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 945 PM EDT
* AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST
OF PORT AUSTIN TO MONTROSE...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELLINGTON AND CARO AROUND 900 PM EDT.
NEW GREENLEAF AND MILLINGTON AROUND 910 PM EDT.
DEFORD AROUND 915 PM EDT.
UBLY AND MAYVILLE AROUND 920 PM EDT.
WILMOT AROUND 925 PM EDT.
TYRE AND KINGSTON AROUND 930 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... UBLY... MINDEN...
MILLINGTON... MAYVILLE... KINGSTON...
FORESTVILLE... DECKERVILLE... CASS CITY...
CARO... ARGYLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN
ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT
IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4333 8312 4332 8337 4324 8336 4324 8370
4336 8369 4390 8268 4368 8259 4360 8259
TIME...MOT...LOC 0052Z 255DEG 34KT 4402 8287 4317 8382
WIND...HAIL 70MPH 1.50IN
$$
SC/SF2 follow-up statements
264
WWUS53 KDTX 010117
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
917 PM EDT TUE MAY 31 2011
MIC063-151-157-010145-
/O.CON.KDTX.SV.W.0031.000000T0000Z-110601T0145Z/
TUSCOLA MI-HURON MI-SANILAC MI-
917 PM EDT TUE MAY 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SANILAC...SOUTHEASTERN HURON AND TUSCOLA COUNTIES UNTIL 945 PM EDT...
AT 915 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BAD AXE TO FRANKENMUTH...MOVING
EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW GREENLEAF AND CASS CITY AROUND 925 PM EDT.
UBLY AND MILLINGTON AROUND 930 PM EDT.
WILMOT AND TYRE AROUND 935 PM EDT.
RUTH AND MINDEN AROUND 940 PM EDT.
DECKER AND WHITE ROCK AROUND 945 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
VASSAR... UBLY... MINDEN...
MILLINGTON... MAYVILLE... KINGSTON...
FORESTVILLE... DECKERVILLE... CASS CITY...
CARO... ARGYLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4333 8312 4332 8337 4324 8336 4324 8370
4336 8369 4390 8268 4368 8259 4360 8259
TIME...MOT...LOC 0117Z 274DEG 37KT 4381 8293 4334 8371
WIND...HAIL 60MPH 1.00IN
$$
SC/SF535
WWUS53 KDTX 010135
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
935 PM EDT TUE MAY 31 2011
MIC063-151-157-010145-
/O.CAN.KDTX.SV.W.0031.000000T0000Z-110601T0145Z/
TUSCOLA MI-HURON MI-SANILAC MI-
935 PM EDT TUE MAY 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANILAC...
SOUTHEASTERN HURON AND TUSCOLA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4333 8312 4332 8337 4324 8336 4324 8370
4336 8369 4390 8268 4368 8259 4360 8259
TIME...MOT...LOC 0135Z 274DEG 37KT 4380 8267 4333 8346
$$
SC/SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 7:35 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 31, 7:35 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
735 PM EDT TUE MAY 31 2011
.AVIATION...
//DISCUSSION...
NEAR TERM AVIATION CONCERN FOCUSES ON THUNDERSTORM POTENTIAL/TIMING
OVER THE NEXT SEVERAL HOURS. THE MOIST AND UNSTABLE RESIDENT
CONDITIONS WILL PROVIDE A BACKGROUND ENVIRONMENT FAVORABLE FOR
THUNDERSTORM DEVELOPMENT/MAINTENANCE THROUGH THE REMAINDER OF THE
EVENING. THUNDERSTORMS CURRENTLY IMPACTING THE NORTHERN TAF SITES
WILL SLIDE EAST THROUGH 02Z. THE POTENTIAL EXISTS FOR THESE STORMS
TO CONTAIN STRONG WINDS AND LARGE HAIL. PERSISTENT MID LEVEL
CAPPING PROVIDES SOME UNCERTAINTY YET TO POTENTIAL DEVELOPMENT/
COVERAGE SOUTH OF THE CURRENT CONVECTION. OUTSIDE OF THE
THUNDERSTORMS...CONDITIONS WILL REMAIN IN VFR THROUGH THE REMAINDER
OF THE EVENING. THE THUNDERSTORM POTENTIAL WILL QUICKLY WANE BEYOND
04Z. CLEAR SKIES INTO WEDNESDAY AS DRIER AIR FUNNELS IN BEHIND A
MORNING COLD FRONTAL PASSAGE. MAIN AVIATION INTEREST INTO WEDNESDAY
WILL BE POTENTIAL WIND GUSTS...AS AN INCREASING WESTERLY WIND FIELD
AND MODEST MIXING TRANSLATES INTO GUSTS APPROACHING 30 KNOTS.
FOR DTW...A NARROW WINDOW REMAINS FOR THUNDERSTORMS TO IMPACT THE
TERMINAL BETWEEN 02Z AND 04Z. WINDS WILL VEER TOWARD THE WEST AS A
COLD FRONT MOVES THROUGH WEDNESDAY MORNING. WEST WINDS WILL
INCREASE TO 20 KNOTS WITH GUSTS REACHING 30 KNOTS BY THE
AFTERNOON.
//DTW THRESHOLD THREATS...
* THERE IS MODERATE CONFIDENCE THAT THUNDERSTORMS WILL IMPACT THE
TERMINAL BETWEEN 02-04Z LATE THIS EVENING.
* THERE IS HIGH CONFIDENCE THAT WIND GUSTS WILL REACH 30 KNOTS FROM
A 260-280 DIRECTION WEDNESDAY AFTERNOON.
&&
.PREV DISCUSSION...ISSUED 355 PM EDT TUE MAY 31 2011
SHORT TERM...THIS AFTERNOON AND TONIGHT
THE FOCUS OF THIS FCST PCKG REVOLVES AROUND THE POTENTIAL FOR SEVERE
CONVECTION...MAINLY LATE THIS AFTERNOON INTO EARLY THIS EVENING.
A 500MB RIDGE AXIS ASSOCIATED WITH A STRONG REGION OF UPPER RIDGING
ANCHORED OVER THE SE CONUS MOVED EAST OF THE AREA THIS MORNING.
PRONOUNCED MID LEVEL HEIGHT FALLS HAVE BEGUN TO OVERSPREAD THE AREA
IN ITS WAKE AS AHEAD OF A NEGATIVELY TILTED UPPER LOW AS IT
CONTINUES TO LIFT INTO SOUTHERN MANITOBA. DIVERGENT FLOW ALOFT WILL
FAVOR A ZONE OF STRONG SYNOPTIC SCALE ASCENT OVER AN INCREASINGLY
UNSTABLE WARM SECTOR ENVIRONMENT THIS AFTERNOON. CONVECTIVE
INITIATION IS EXPECTED ALONG THE PREFRONTAL TROUGH WITHIN THIS AXIS
OF ASCENT IN THE EARLY/MID AFTN...MOST LIKELY FROM WESTERN MICHIGAN
SOUTHWARD INTO NW INDIANA. COVERAGE IS EXPECTED TO BECOME MORE
WIDESPREAD AS CONVECTION PROPAGATES INTO AN INCREASINGLY UNSTABLE
DOWNSTREAM ENVIRONMENT CHARACTERIZED BY MLCAPE VALUES APPROACHING
3000 J/KG. BULK SHEAR IN THE PRECONVECTIVE ENVIRONMENT WILL BE IN
THE NEIGHBORHOOD OF 30-40 KTS...MAINLY CONTAINED WITHIN THE LOWEST
3KM. GIVEN THE LARGELY UNIDRECTIONAL WIND PROFILES COURTESY OF A
90KT H5 JET MAX WILL THAT WILL BE IMPINGING ON THE AREA FROM THE
WEST...THE ENVIRONMENT WILL BE SUPPORTIVE FOR CONVECTION TO GROW
UPSCALE INTO A QLCS WITH WITH HEALTHY SYNOPTICALLY ENHANCED REAR
INFLOW JETS AND EMBEDDED BOWING STRUCTURES SUPPORTIVE OF DAMAGING
WINDS IN EXCESS OF 70 MPH. IN ADDITION...THE POTENTIAL FOR LONG
DURATION UPDRAFTS ALONG THE LEADING EDGE OF THE CONVECTIVE LINE...HIGH
CAPE DENSITY...AND THE HAIL GROWTH LAYER CENTERED WITHIN THE REGION
OF MAXIMUM INSTABILITY SUPPORT THE GENERATION OF HAIL GREATER THAN
ONE INCH...ESPECIALLY IN WESTERN AREAS. SHORT-LIVED/ISOLATED
TORNADOES WILL ALSO BE POSSIBLE...PARTICULARLY WITHIN BOWING
SEGMENTS OR IN ASSOCIATION WITH ISOLATED SUPERCELLS AHEAD OF THE
MAIN LINE.
HOWEVER...THE CONVECTIVE ENVIRONMENT IS FAR FROM PRESTINE THIS
AFTERNOON AND THERE ARE SIGNIFICANT COMPLICATING FACTORS THAT MAY
ULTIMATELY ALTER OR UNDERMINE CONVECTIVE POTENTIAL OF THIS
ENVIRONMENT. FIRST AND FOREMOST IS LAST NIGHT'S CONVECTIVE DEBRIS
AND ASSOCIATED WARMING ALOFT WHICH HAS PREVENTED UPSTREAM INITIATION
UNDERNEATH THE STRONGEST SYNOPTIC FORCING. IN ADDITION...THE 18Z DTX
SOUNDING INDICATES THAT A FAIRLY DEEP CAP IN PLACE OVER SE LOWER
MICHIGAN WILL INHIBIT CONVECTIVE DEVELOPMENT UNTIL AT LEAST LATER
THIS EVENING AS A PLUME OF WARMER AIR ALOFT SHIFTS EAST OF THE AREA
BETWEEN 21Z AND 00Z. THE STRENGTH OF THE CAP WAS EVIDENT EARLIER
THIS AFTN WITH CONVECTION ALONG A REMNANT BOUNDARY IN THE LEE OF
LAKE MICHIGAN THAT QUICKLY COLLAPSED. FINALLY...IF CONVECTION DOES
UNFOLD ROUGHLY AS ANTICIPATED...THERE IS QUESTION REGARDING THE
DURATION OF THE MOST SIGNIFICANT SEVERE THREAT. WITH THERMAL
PROFILES ON THE DRY SIDE...THE ADDED EVAPORATIVE EFFECTS WOULD ONLY
ENHANCE COLD POOL STRENGTH. DURING PEAK INSTABILITY...THIS COULD
CERTAINTLY INCREASE THE MAGNITUDE OF THE SEVERE THREAT. ON THE OTHER
HAND...AS INSTABILITY WANES THE COLD POOL WOULD BE APT TO OUTRUN THE
SYSTEM MORE QUICKLY. THUS...ENVIRONMENTAL SIGNS MAY BE POINTING
TOWARD A RELATIVELY SHORT-LIVED INITIAL /SIGNIFICANT/ SEVERE THREAT
WITH A CONTINUING BUT LESSER SVR THREAT THEREAFTER. HOWEVER...THE
DURATION AND MAGNITUDE OF THE THREAT WILL LARGELY DEPEND ON BOTH
TIMING AND INITIAL CONVECTIVE TRENDS WHICH WILL BE MONITORED CLOSELY
THIS EVENING.
LONG TERM...WEDNESDAY THROUGH NEXT TUESDAY
LOW PRESSURE SYSTEM WILL MOVE FROM ONTARIO INTO QUEBEC
TOMORROW...LEAVING LOWER MICHIGAN WITHIN STRONG WESTERLY FLOW. POST
FRONTAL AIRMASS WILL BE NOTICEABLY COOLER AND DRIER. DEEP LAYER
MIXING INTO STRONGER WIND CORE REMAINING ALOFT WILL BRING A WINDY
DAY...WITH GUSTS OVER LAND APPROACHING 40 MPH.
SURFACE HIGH PRESSURE AND UPPER RIDGING WILL THEN BUILD INTO
MICHIGAN WEDNESDAY NIGHT AND THURSDAY TO PROVIDE DRY WEATHER. NEXT
UPPER LEVEL SYSTEM WILL PROGRESS INTO THE NORTHERN PLAINS TOWARDS
THE END OF THE WEEK...CAUSING THE UPPER RIDGE OVER THE GREAT LAKES
TO BREAK DOWN ON FRIDAY. WARM FRONT WILL LIFT UP THROUGH THE GREAT
LAKES IN ADVANCE OF THIS SYSTEM THURSDAY NIGHT. THIS SHOULD PROVIDE
A CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT AS THETA-E ADVECTION
COMMENCES...WITH ACTIVITY CONTINUING INTO FRIDAY. SOME CONCERN FOR
STRONGER STORMS TO DEVELOP LATE THURSDAY NIGHT INTO FRIDAY AS WARM
AIR AND MOISTURE SURGE BACK UP INTO THE AREA. WARM FRONTAL PASSAGE
TIMING HAS DIFFERED MODEL AND MODEL AND RUN TO RUN OVER THE PAST
DAY...SO WILL NOT OUTLOOK AT THIS TIME. TEMPERATURES SHOULD RISE
BACK TOWARDS/SLIGHTLY ABOVE THE 80 DEGREE MARK ON FRIDAY...WITH
TEMPERATURES SURGING BACK INTO THE MID TO UPPER 80S BY SATURDAY
WITHIN THE WARM SECTOR.
FORECAST SUNDAY THROUGH TUESDAY REMAINS DRY WITH BOTH THE EURO AND
GEM SHOWING UPPER RIDGING EXTENDING UP INTO THE AREA. THIS WAS
SUPPORTED BY THE 00Z GFS...HOWEVER 6Z AND 12Z RUNS HAVE BOTH SHOWN
MORE OF A WESTERLY FLOW REGIME...WHICH COULD POSSIBLY END UP HAVING
SMALL EMBEDDED WAVES THAT COULD TRIGGER SHOWERS OR EVEN
THUNDERSTORMS. WILL CONTINUE TO WATCH MODEL TRENDS FOR NOW.
MARINE...
AREAS OF FOG ARE STILL EVIDENT OVER THE OPEN WATERS OF LAKE HURON
THIS AFTERNOON...THOUGH ANY THAT REMAINS WILL LIKELY MIX OUT DURING
THE EVENING HOURS. THE PRIMARY CONCERN THIS FORECAST PERIOD IS THE
POTENTIAL FOR SEVERE STORMS THROUGH AROUND MIDNIGHT THIS EVENING.
SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING UPSTREAM...AHEAD
OF AN APPROACHING COLD FRONT. THESE STORMS WILL CONTINUE TO ORGANIZE
THIS EVENING AND WILL POSE A SEVERE WEATHER HAZARD...INCLUDING
DAMAGING WINDS AND LARGE HAIL...ACROSS ALL MARINE ZONES. OUTSIDE OF
THUNDERSTORMS...WIND GUSTS THIS EVENING MAY BRIEFLY APPROACH SMAL
CRAFT ADVISORY CRITERIA BUT THE STRONGEST WINDS WILL HOLD OFF UNTIL
AFTER THE COLD FRONT PASSES WHEN AT LEAST A FEW HOURS OF GUSTS IN
THE 20-25KT RANGE WILL BE POSSIBLE. DUE TO UNCERTAINTY IN THE
STRENGTH AND DURATION OF THE STRONGER WINDS OVER THE WATERS...NO
ADVISORIES WERE ISSUED AT THIS TIME.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM TUESDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....MR
SHORT TERM...JVC
LONG TERM....HLO
MARINE.......JVC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, May 31, 5:57 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 557 PM EDT TUE MAY 31 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-011645- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 557 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 408 IS IN EFFECT UNTIL MIDNIGHT. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. THUNDERSTORMS ARE LIKELY THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. LARGE HAIL GREATER THAN 1 INCH IN DIAMETER AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE TIME PERIOD OF GREATEST CONCERN IS BETWEEN 6 PM AND MIDNIGHT. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 45 MPH. A HEAT ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. A COLD FRONT WILL MOVE INTO AN UNUSUALLY HOT AND HUMID AIR MASS IS IN PLACE OVER SOUTHEAST MICHIGAN TODAY. IN ADDITION TO UNSEASONABLY WARM AND HUMID TEMPERATURES...THIS AIRMASS WILL ALSO FUEL THE DEVELOPMENT OF A LINE OF THUNDERSTORMS AHEAD OF THE FRONT LATE THIS AFTERNOON THROUGH LATE THIS EVENING. THE COLD FRONT AND ALL THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE REGION BY MIDNIGHT FOLLOWED BY COOLER AND LESS HUMID AIR THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT AND FRIDAY AS WARMER AND MORE HUMID AIR MAKES A RETURN TO LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. LHZ361>363-011645- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 557 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 407 IS IN EFFECT UNTIL 10 PM EDT. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. THUNDERSTORMS ARE LIKELY THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 KNOTS. LARGE HAIL GREATER THAN 1 INCH IN DIAMETER AND ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE TIME PERIOD OF GREATEST CONCERN IS BETWEEN 5 PM AND MIDNIGHT. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 40 KNOTS. A COLD FRONT WILL MOVE INTO AN UNUSUALLY HOT AND HUMID AIR MASS IS IN PLACE OVER SOUTHEAST MICHIGAN TODAY. IN ADDITION TO UNSEASONABLY WARM AND HUMID TEMPERATURES...THIS AIRMASS WILL ALSO FUEL THE DEVELOPMENT OF A LINE OF THUNDERSTORMS AHEAD OF THE FRONT LATE THIS AFTERNOON THROUGH LATE THIS EVENING. THE COLD FRONT AND ALL THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE REGION BY MIDNIGHT FOLLOWED BY COOLER AND LESS HUMID AIR THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT AND FRIDAY AS WARMER AND MORE HUMID AIR MAKES A RETURN TO LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-011645- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 557 PM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 408 IS IN EFFECT UNTIL MIDNIGHT. PLEASE SEE THE LATEST URGENT WEATHER MESSAGE FOR DETAILS. THUNDERSTORMS ARE LIKELY THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 KNOTS. LARGE HAIL GREATER THAN 1 INCH IN DIAMETER AND ISOLATED WATERSPOUTS ARE ALSO POSSIBLE. THE TIME PERIOD OF GREATEST CONCERN IS BETWEEN 5 PM AND MIDNIGHT. STORM MOTION WILL BE SOUTHWEST TO NORTHEAST AT 40 KNOTS. A COLD FRONT WILL MOVE INTO AN UNUSUALLY HOT AND HUMID AIR MASS IS IN PLACE OVER SOUTHEAST MICHIGAN TODAY. IN ADDITION TO UNSEASONABLY WARM AND HUMID TEMPERATURES...THIS AIRMASS WILL ALSO FUEL THE DEVELOPMENT OF A LINE OF THUNDERSTORMS AHEAD OF THE FRONT LATE THIS AFTERNOON THROUGH LATE THIS EVENING. THE COLD FRONT AND ALL THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE REGION BY MIDNIGHT FOLLOWED BY COOLER AND LESS HUMID AIR THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT AND FRIDAY AS WARMER AND MORE HUMID AIR MAKES A RETURN TO LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. JVC/KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, May 31, 7:41 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
741 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 2 WNW CRUMP 43.77N 84.13W
05/31/2011 M1.25 INCH BAY MI TRAINED SPOTTER
REPORTED AT CARTER RD AND PREVO RD
&&
RKULIKLocal storm report, May 31, 8:00 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
800 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 5 N FOWLERVILLE 42.74N 84.07W
05/31/2011 E0.88 INCH LIVINGSTON MI TRAINED SPOTTER
&&
MRLocal storm report, May 31, 8:01 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
801 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL MIDLAND 43.62N 84.23W
05/31/2011 M1.00 INCH MIDLAND MI TRAINED SPOTTER
HAIL WENT THROUGH A TWO PANE GLASS SKYLIGHT
&&
RKULIKLocal storm report, May 31, 8:12 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
812 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 6 N AUBURN 43.68N 84.09W
05/31/2011 BAY MI LAW ENFORCEMENT
TREES DOWN, POWER LINES DOWN, HOMES WITH WALLS BLOWN IN
AT THE INTERSECTION OF GARFIELD AND SEIDLERS RD IN BEAVER
TOWNSHIP
&&
RKULIKLocal storm report, May 31, 8:28 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
828 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 5 NE SANFORD 43.72N 84.30W
05/31/2011 M1.75 INCH MIDLAND MI TRAINED SPOTTER
&&
MRLocal storm report, May 31, 8:47 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
847 PM EDT TUE MAY 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 ESE BOMBAY 43.72N 84.19W
05/31/2011 MIDLAND MI TRAINED SPOTTER
TREES UPROOTED WITH MEASURED 71 MPH WINDS. ALSO, FUNNEL
CLOUD WAS REPORTED.
&&
RKULIKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 75 min |
| May 31, 8:17 PM EDT | Special Marine Warning | DTX | 103 min | |
| May 31, 8:25 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw, Shiawassee | 50 min |
| May 31, 8:59 PM EDT | Tornado Warning | DTX | Huron | 11 min |
| May 31, 9:56 PM EDT | Special Marine Warning | DTX | 30 min | |
| May 31, 10:20 PM EDT | Special Marine Warning | DTX | 74 min | |
| Jun 1, 4:13 AM EDT | Small Craft Advisory | DTX | 17 hr | |
| Jun 1, 3:15 PM EDT | Gale Warning | DTX | 6 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.